Translator Disclaimer
Spring 1995 Decidability and Completeness for Open Formulas of Membership Theories
Dorella Bellè, Franco Parlamento
Notre Dame J. Formal Logic 36(2): 304-318 (Spring 1995). DOI: 10.1305/ndjfl/1040248461

Abstract

We establish the decidability, with respect to open formulas in the first order language with equality =, the membership relation $\in$, the constant $\emptyset$ for the empty set, and a binary operation w which, applied to any two sets x and y, yields the results of adding y as an element to x, of the theory NW having the obvious axioms for $\emptyset$ and w. Furthermore we establish the completeness with respect to purely universal sentences of the theory $\mbox{NW}+\mbox{E}+\mbox{R}$, obtained from NW by adding the Extensionality Axiom E and the Regularity Axiom R, and of the theory $\mbox{NW}+\mbox{AFA}'$ obtained by adding to NW (a slight variant of) the Antifoundation Axiom AFA.

Citation

Download Citation

Dorella Bellè. Franco Parlamento. "Decidability and Completeness for Open Formulas of Membership Theories." Notre Dame J. Formal Logic 36 (2) 304 - 318, Spring 1995. https://doi.org/10.1305/ndjfl/1040248461

Information

Published: Spring 1995
First available in Project Euclid: 18 December 2002

zbMATH: 0837.03007
MathSciNet: MR1345751
Digital Object Identifier: 10.1305/ndjfl/1040248461

Subjects:
Primary: 03E30
Secondary: 03B25, 03C62

Rights: Copyright © 1995 University of Notre Dame

JOURNAL ARTICLE
15 PAGES


SHARE
Vol.36 • No. 2 • Spring 1995
Back to Top